Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 19, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jul 17, 2009, 9:00 PM CDT for 11 counties in Texas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2009, 9:00 PM CDT (02:00 UTC)
- Expired
- Jul 17, 2009, 11:10 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
Counties Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 20 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4333 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 180200 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 900 PM CDT FRI JUL 17 2009 TXZ028>030-033>036-039>042-180500- /O.NEW.KLUB.WI.Y.0019.090718T0200Z-090718T0500Z/ LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN- GARZA- INCLUDING THE CITIES OF...LITTLEFIELD...OLTON...PLAINVIEW... FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 900 PM CDT FRI JUL 17 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. STRONG NORTH TO NORTHEAST WINDS WILL SPREAD ACROSS THE CENTRAL AND SOUTHWESTERN SOUTH PLAINS LATE THIS EVENING. WIND SPEEDS FROM 25 TO 35 MPH WILL GUST TO AROUND 45 MPH...EXCEPT LOCALLY STRONGER NEAR THUNDERSTORMS. WINDS SHOULD GRADUALLY TAPER OFF NEAR OR A LITTLE BEFORE MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS74 KLUB 180410 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1110 PM CDT FRI JUL 17 2009 TXZ028>030-033>036-042-180515- /O.CAN.KLUB.WI.Y.0019.000000T0000Z-090718T0500Z/ LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-GARZA- INCLUDING THE CITIES OF...LITTLEFIELD...OLTON...PLAINVIEW... FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...POST 1110 PM CDT FRI JUL 17 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY FOR THE CENTRAL SOUTH PLAINS. $$ TXZ039>041-180515- /O.UPG.KLUB.WI.Y.0019.000000T0000Z-090718T0500Z/ /O.NEW.KLUB.HW.W.0006.090718T0410Z-090718T0500Z/ YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL 1110 PM CDT FRI JUL 17 2009 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT FOR THE EXTREME SOUTHWESTERN SOUTH PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. THE HIGH WIND WARNING IS FOR SOUTHERN PARTS OF YOAKUM...TERRY...AND LYNN COUNTIES. STRONG NORTHERLY WINDS AROUND 40 MPH ARE EXPECTED ALONG WITH GUSTS FROM 60 TO 70 MPH. WINDS THIS STRONG ALSO WILL LEAD TO LOCALLY DENSE BLOWING DUST. THESE WINDS WERE ASSOCIATED WITH A STRONG PRESSURE GRADIENT THAT DEVELOPED WHILE A CONVECTIVE SYSTEM WAS MOVING THROUGH THE AREA. THE STRONG WINDS WILL GRADUALLY TAPER OFF CLOSE TO MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jul 17, 6:14 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 17, 6:14 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 614 PM CDT FRI JUL 17 2009 .AVIATION... THUNDERSTORMS THAT DO DEVELOP THIS EVENING WILL LIKELY STAY WEST OF THE KCDS TERMINAL AND POSSIBLY APPROACH KLBB. ACTIVITY WILL LIKELY BE SCATTERED AS STORMS APPROACH KLBB. GUSTY WINDS WILL BE POSSIBLE IF ANY STORMS APPROACH KLBB. WINDS WILL GENERALLY REMAIN EASTERLY THROUGHOUT THE TIME PERIOD. && .PREV DISCUSSION... /ISSUED 323 PM CDT FRI JUL 17 2009/ SHORT TERM... MAIN FOCUS IS ON STORM CHANCES TONIGHT AND AGAIN SATURDAY. AS OF 19Z...STORMS WERE FIRING ACROSS NORTHEAST NM AND INTO THE EXTREME NW TEXAS PANHANDLE. THIS ACTIVITY WILL MOVE SOUTH-SOUTHEASTWARD GIVEN MODERATE NORTHWESTERLY FLOW ALOFT...WITH OTHER POTENTIAL DEVELOPMENT FURTHER EASTWARD WHERE DEEP LAYER CONVERGENCE IS MAXIMIZED /AND IN CLOSER PROXIMITY TO A SHORTWAVE TROUGH MOVING THROUGH THE FLOW/. EXPECT THE CONVECTION TO FORM INTO ONE OR POSSIBLY TWO COMPLEXES TONIGHT...WITH INCREASED DEEP LAYER SHEAR /30-40+ KTS/ AND MODERATE INSTABILITY SUPPORTING A SEVERE THREAT...INCLUDING LARGE HAIL AND DAMAGING WINDS. LITTLE CHANGE IN THE OVERALL PATTERN FOR SATURDAY SO EXPECT A SIMILAR POTENTIAL EVOLUTION...WITH SEVERE THREAT PERSISTING. ONE CAVEAT FOR SATURDAY IS THAT MODELS SUGGEST WEAK WAA REGIME MAY BE ENOUGH TO SUPPORT MORNING SH/-TSRA...FOCUSED OVER THE EASTERN ZONES. HAVE ADJUSTED POPS UPWARD SLIGHTLY TONIGHT... PARTICULARLY ACROSS THE NORTHERN ZONES. LOWS TONIGHT WILL BE SIMILAR TO THIS MORNING WITH ANOTHER OUTFLOW EXPECTED TO REINFORCE SOMEWHAT COOLER AIRMASS IN PLACE. EXPECT HIGHS ON SATURDAY TO BE EVEN SLIGHTLY COOLER THAN TODAY /AT OR JUST BELOW AVERAGE/. LONG TERM... WEATHER PATTERN LOOKS TO REMAIN FAVORABLE FOR LATE EVENING/OVERNIGHT CONVECTION INTO EARLY NEXT WEEK. UPPER LEVEL HIGH PRESSURE RIDGE WILL REMAIN ANCHORED NEAR THE 4 CORNERS AREA AT LEAST THROUGH NEXT TUESDAY. IN THIS REGIME...MOIST UPSLOPE FLOW WILL COMBINE WITH FAIRLY STEEP LAPSE RATES AND DECENT SHEAR PROFILES TO SEE A THREAT OF STRONG STORMS. CONVECTIVE MODE WILL TRANSITION FROM DISCRETE ISOLATED CELLS TO OUR NW IN THE AFTERNOON TO QUASI LINEAR MODE TOWARD LATE EVENING...WITH MORE WIDESPREAD ACTIVITY PERHAPS REACHING THE WESTERN OR CENTRAL SOUTH PLAINS. MODELS AGREE WITH MCS DEVELOPMENT SATURDAY EVENING ACROSS EASTERN NEW MEXICO MOVING SSE...THUS WENT WITH HIGHER POPS ACROSS THE WESTERN ZONES DURING THE EVENING AND OVERNIGHT PERIODS. SIMILAR SETUP SUNDAY NIGHT WITH CONVECTION TRACKING SSE ALONG INSTABILITY AXIS UNDER NW FLOW ALOFT. NO SIGNIFICANT CHANGE UNTIL MID TO LATE WEEK NEXT WEEK. AT THAT TIME UPPER HIGH AMPLIFIES NORTHWARD...WITH UPPER FLOW BECOMING MORE NORTHEASTERLY...NOT TYPICALLY A FAVORABLE PATTERN FOR CONVECTIVE PRECIPITATION ACROSS THE SOUTHERN HIGH PLAINS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 86 62 90 65 / 50 30 40 20 30 TULIA 61 87 64 89 64 / 50 30 40 20 30 PLAINVIEW 64 88 65 89 65 / 50 30 40 20 30 LEVELLAND 65 91 65 91 66 / 50 30 40 20 30 LUBBOCK 65 89 66 91 67 / 50 30 30 20 30 DENVER CITY 67 93 66 93 66 / 40 30 40 20 40 BROWNFIELD 67 91 66 92 67 / 50 30 30 20 30 CHILDRESS 66 89 69 93 68 / 40 30 30 20 30 SPUR 65 90 68 93 69 / 40 30 30 20 30 ASPERMONT 67 92 70 94 69 / 30 30 30 20 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Jul 17, 11:31 AM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1131 AM CDT FRI JUL 17 2009 TXZ021>044-181645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1131 AM CDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE REGION LATE THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST NEW MEXICO AND THE TEXAS PANHANDLE THIS AFTERNOON AND THEN MOVE SOUTH SOUTHEASTWARD OVER MUCH OR ALL OF THE AREA TONIGHT. ATMOSPHERIC INSTABILITY AND DEEP LAYER SHEAR WILL BE SUFFICIENT FOR STORM ORGANIZATION AND THE POTENTIAL DEVELOPMENT OF A CONVECTIVE COMPLEX. THE STRONGEST ACTIVITY WILL BRING THE THREAT OF DAMAGING WINDS TO 70 MPH AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL PERSIST THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...INCREASING AMOUNTS OF INSTABILITY AND WIND SHEAR MAY SUPPORT A THREAT FOR ISOLATED AND BRIEFLY SEVERE STORMS EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 17, 5:49 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 549 PM CDT FRI JUL 17 2009 TXZ021-022-172345- PARMER TX-CASTRO TX- 549 PM CDT FRI JUL 17 2009 ...STRONG THUNDERSTORM APPROACHING CASTRO AND PARMER COUNTIES... AT 545 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A VERY STRONG THUNDERSTORM 12 MILES NORTH OF SUMMERFIELD...OR ABOUT 6 MILES NORTHWEST OF HEREFORD...MOVING SOUTH AT 30 MPH. IN ADDITION TO SUMMERFIELD...THE COMMUNITIES OF EASTER...FRIONA... DIMMITT...AND LAZBUDDIE APPEAR TO BE NEAR OR IN THE PATH OF THIS STORM. BRIEF...STRONG WIND GUSTS AND LARGE HAIL ARE POSSIBLE NEAR THIS THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. PERSONS IN THE PATH OF THE STORMS THIS EVENING SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. LAT...LON 3475 10221 3434 10204 3434 10302 3476 10301 TIME...MOT...LOC 2247Z 007DEG 25KT 3489 10246
Local storm report, Jul 17, 7:37 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
737 PM CDT FRI JUL 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND GST LAZBUDDIE 34.39N 102.61W
07/17/2009 M79 MPH PARMER TX MESONET
REPORTED BY A SCHOOLNET SITE AT LAZBUDDIE
&&
EVENT NUMBER 00620
JDVLocal storm report, Jul 17, 7:40 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
740 PM CDT FRI JUL 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL LAZBUDDIE 34.39N 102.61W
07/17/2009 E1.75 INCH PARMER TX PUBLIC
RELAYED THROUGH THE SHERIFF IN FARWELL
&&
EVENT NUMBER 00621
JDVLocal storm report, Jul 17, 8:19 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
819 PM CDT FRI JUL 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 1 ENE MORTON 33.73N 102.74W
07/17/2009 M58 MPH COCHRAN TX MESONET
&&
EVENT NUMBER 00622
JDVLocal storm report, Jul 17, 8:23 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
823 PM CDT FRI JUL 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 1 ENE MORTON 33.73N 102.74W
07/17/2009 M77 MPH COCHRAN TX MESONET
&&
EVENT NUMBER 00623
JDVLocal storm report, Jul 17, 8:28 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
828 PM CDT FRI JUL 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST 1 ENE MORTON 33.73N 102.74W
07/17/2009 M93 MPH COCHRAN TX MESONET
&&
EVENT NUMBER 00624
JDVThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:20 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb, Parmer | 55 min |
| Jul 17, 8:06 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 54 min |
| Jul 17, 8:50 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 55 min |
| Jul 17, 9:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry, Yoakum | 62 min |
| Jul 17, 11:10 PM CDT | High Wind Warning | LUB | Lynn, Terry, Yoakum | 50 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.